I was told at 27 that I had pof (FSH was 165, estrogen was undetectible). I was given bcp and took them until 3 months ago (I am now 39). I stopped the pills because I suddenly started having really high blood pressure peaks. The bp is normal again after stopping. I have had no menopause symptoms since stopping the pills. I even had obvious signs that my body is producing estrogen, such as fertle mucous, increased energy, etc. In the last 7 days I have had cramping, extreme hunger and spotting, which is now becoming heavier like a period. My doctor tested my hormones 4 days ago and the results confused her. My FSH was still high at 121, but my estrogen was normal at 60. She said I had the blood tests of someone on birth control pills and was confused because I have been off of the pills for a little more than 3 months. She said that possibly my ovaries are kicking back in and just to watch it for the next four months. Every doc. that I have told about the pof has questioned it because I have had 3 children naturally and never had any problems with hormones, periods or getting pregnant. Also, I was diagnosed with subclinical hashimotos about 5 months ago, even though my thyroid and tsh levels were just borderline low and high, I had antibodies. I have not been treated, but my thyroid tests were run with my hormones this time and they were normal now. Could there be a relation there?
Your FSH levels are consistent with premature menopause. If you were on the pill, the LH and FSH values would be low, not elevated as they are. Have you gained weight? Some of the estrogen could be from the fat cells. There could also be other sources. It does not seem your ovaries have "kicked back in" because the FSH and LH are still high.
Thyroid and estrogen are related. The higher the estrogen, the lower the thyroid and visa versa. So the fact you are off the pill could make your thyroid levels in your blood slightly higher than they were. At some point, you will likely need to take thyroid hormone.
Machelle M. Seibel, MD
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.